Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 93, NWS Shreveport, LA

March 13, 2008Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 13, 2008, 11:05 PM CDT for Wood County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2008, 11:05 PM CDT (04:05 UTC)
Expired
Mar 14, 2008, 12:00 AM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Wood County, TX

The radar

The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 5:42 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Mar 13, 5:42 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT THU MAR 13 2008

...A QUICK UPDATE TO THE TEXT FORECAST WILL BE COMING...

.DISCUSSION...
LATEST SURFACE ANALYSIS HAS A COLD FRONT DRAPED FROM SOUTHWEST
OKLAHOMA INTO SOUTHWEST MISSOURI.  A DRYLINE EXTENDED SOUTH FROM A
SURFACE LOW NEAR OKLAHOMA CITY ALONG THE IH-35 CORRIDOR.  A
SHORTWAVE TROUGH IS EXPECTED TO TRAVERSE THE REGION TONIGHT...
PUSHING THE FRONT A LITTLE FURTHER EAST.  AS THIS OCCURS...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY.

LAPS DATA INDICATES THE GREATEST PARCEL BUOYANCY...AROUND 1000
JOULES/KG...AND INSTABILITY ACROSS SOUTHEAST OKLAHOMA...ADJACENT
AREAS OF SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS.  THE GREATEST
RISK OF SEVERE WEATHER WILL LIKELY BE ACROSS THIS AREA...WHERE
LOW-LEVEL HELICITY VALUES ARE THE GREATEST.  AS SUCH...SEVERE
THUNDERSTORM WATCH NUMBER 109 HAS BEEN ISSUED FOR THIS AREA UNTIL
MIDNIGHT.

THIS UPDATE WILL BE MADE IN ORDER TO ACCOUNT FOR THE WATCH.  NO
OTHER CHANGES WILL BE MADE AT THIS TIME.

ISC GRIDS HAVE BEEN SENT AND SHOULD BE PUBLISHED TO THE INTERNET
SHORTLY.  AN UPDATED TEXT FORECAST WILL BE ISSUED SHORTLY.  /21/

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 13 2008/

DISCUSSION...
WV IMAGERY SHOWS WEAK SHORTWAVE TROUGH OVER NORTH TEXAS/SOUTHWESTERN
OKLAHOMA. THIS SHORTWAVE WILL CONTINUE TRACKING EAST THROUGH THE
FOUR STATE REGION TONIGHT...INTRODUCING A CHANCE FOR SOME
THUNDERSTORMS...SOME SEVERE...THIS EVENING. THE MAIN THREAT
TONIGHT WILL BE LARGE HAIL. INCREASING LLJ WILL ENHANCE THIS
CHANCE OVER THE NORTHERN AND EASTERN PORTIONS. ANY LEFTOVER
ACTIVITY WILL CLEAR OUT OF THE AREA BY EARLY FRIDAY MORNING. THE
WEEKEND LOOKS NICE...WITH TEMPS SLIGHTLY ABOVE NORMAL FOR THIS
TIME OF YEAR.

OUR NEXT BIG SYSTEM COMES IN THE FORM OF A DEEP CUT OFF UPPER LOW
INTRUDING FROM THE SOUTHWEST. TIMING OF THIS FEATURE IS SOMEWHAT
UNCERTAIN...AS MODELS HAVE SLOWED IT OVER THE LAST COUPLE OF RUNS.
AS IT LOOKS NOW...MAIN CHANCES FOR RAIN/THUNDERSTORMS WILL BE
TUESDAY AFTERNOON/NIGHT. SEVERE WEATHER LOOKS POSSIBLE...HOWEVER
DUE TO THE UNCERTAINTY OF THE FORECAST...DID NOT MENTION IT IN THE
GRIDS ATTM. TEMPS WILL COOL A BIT AS COMPARED TO THE CURRENT
TREND...BUT WILL STAY NEAR NORMAL VALUES. THE REST OF THE EXTENDED
FORECAST LOOKS FAIRLY QUIET.

AVIATION...
WATER VAPOR IMAGERY SHOWS INCOMING TROUGH MOVING INTO CENTRAL
TEXAS...WITH MODERATE SOUTH SFC RETURN FLOW OVER THE CWA. 850MB
LLJ IS PROGGED TO INCREASE TO 45+ KTS AHEAD OF THE TROUGH LATER
THIS AFTERNOON/EVENING...FEEDING EXPECTED CONVECTIVE DEVELOPMENT
OVER SE TEXAS IN THE NEXT COUPLE OF HOURS. EXPECT TSRA IN THE
VICINITY OF KTYR BEGINNING AFT 22Z...MOVING THROUGH THE FOUR STATE
AREA AND CLEARING KMLU BY 08Z FRIDAY. CEILINGS SHOULD DETERIORATE
TO IFR/LIFR AS LINE OF CONVECTION MOVES THROUGH RESPECTIVE TAF
SITES...FOLLOWED BY A FEW HOURS OF IFR/LIFR CIGS/VSBYS...BEFORE ALL
SITES SCOURING TO VFR CONDITIONS AFT 15Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  81  57  77 /  50  10  10  10
MLU  58  78  57  78 /  50  10  10  10
DEQ  50  78  51  71 /  50  10  20  10
TXK  55  80  56  73 /  50  10  20  10
ELD  56  83  54  73 /  50  10  20  10
TYR  56  83  56  75 /  30  10  10  10
GGG  57  83  57  76 /  30  10  10  10
LFK  58  87  60  82 /  30  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

EVENING PUBLIC FORECASTER...BUTTS
EVENING AVIATION FORECASTER...15
Hazardous weather outlook, Mar 13, 12:04 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CDT THU MAR 13 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1204 PM CDT THU MAR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER THE
FOUR STATE AREA. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY BE
SEVERE...WITH LARGE HAIL AND ISOLATED DAMAGING WINDS. BRIEF
LOCALLY HEAVY RAINFALL MAY ALSO OCCUR IN HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

GENERAL SHOWERS AND THUNDERSTORMS WILL SKIRT THE NORTHERN SECTIONS
OF THE REGION LATE FRIDAY INTO EARLY SATURDAY. A MUCH STRONGER
STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY RAINFALL AND
POSSIBLY SOME SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...WILL NOT BE NEEDED TODAY OR TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:45 PM CDTSevere Thunderstorm WarningSHVRed River60 min
Mar 14, 6:53 PM CDTSevere Thunderstorm WarningSHVCass, Marion37 min
Mar 13, 7:37 PM CDTSevere Thunderstorm WarningSHVHempstead38 min
Mar 13, 9:20 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada25 min
Mar 13, 11:44 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.